Volume 13, issue 3 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The simplicial boundary of a CAT(0) cube complex

Mark F Hagen

Algebraic & Geometric Topology 13 (2013) 1299–1367
Abstract

For a CAT(0) cube complex X, we define a simplicial flag complex X, called the simplicial boundary, which is a natural setting for studying nonhyperbolic behavior of X. We compare X to the Roller, visual and Tits boundaries of X, give conditions under which the natural CAT(1) metric on X makes it isometric to the Tits boundary, and prove a more general statement relating the simplicial and Tits boundaries. The simplicial boundary X allows us to interpolate between studying geodesic rays in X and the geometry of its contact graph ΓX, which is known to be quasi-isometric to a tree, and we characterize essential cube complexes for which the contact graph is bounded. Using related techniques, we study divergence of combinatorial geodesics in X using X. Finally, we rephrase the rank-rigidity theorem of Caprace and Sageev in terms of group actions on ΓX and X and state characterizations of cubulated groups with linear divergence in terms of ΓX and X.

Keywords
CAT(0) cube complex, contact graph, divergence, rank-one isometry, simplicial boundary
Mathematical Subject Classification 2010
Primary: 05C25, 20F65, 57M99
References
Publication
Received: 4 January 2012
Revised: 1 May 2012
Accepted: 20 December 2012
Published: 24 April 2013
Authors
Mark F Hagen
Department of Mathematics
University of Michigan
530 Church Street
1859 East Hall
Ann Arbor, MI 48109
USA
http://www-personal.umich.edu/~mfhagen/index.html